Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 5, NWS Key West, FL

January 19, 2020

NWS Key West, FL issued this small craft advisory at Jan 19, 2020, 10:16 PM EST. It took effect at Jan 20, 2020, 3:00 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2020, 10:16 PM EST (03:16 UTC)
In effect from
Jan 20, 2020, 3:00 AM EST
Expired
Jan 21, 2020, 11:00 AM EST
In force
32 hr
Issued by
NWS Key West, FL

The text

As transmitted.

550 
WHUS72 KKEY 200316
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1016 PM EST Sun Jan 19 2020

GMZ033-034-201130-
/O.NEW.KKEY.SC.Y.0005.200120T0800Z-200121T0400Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
1016 PM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds will increase to 15 to 20 knots by sunrise on
  Monday, increasing to 20 to 25 knots by Monday evening. Seas
  will build to 4 to 8 feet by late Monday.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

* ADDITIONAL DETAILS...The wind increase will occur suddenly due
  to passage of a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
7 follow-up statements
285 
WHUS72 KKEY 200944
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
444 AM EST Mon Jan 20 2020

GMZ035-044-054-055-074-075-201600-
/O.EXB.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
444 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds will increase to near 20 knots by sunrise on
  Monday, increasing to 20 to 25 knots tonight. Seas will build to
  4 to 8 feet late in the day.

* WHERE...Lower Straits of Florida, Hawk Channel from west end 
  of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico 
  from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 
  Fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

* ADDITIONAL DETAILS...The wind increase will occur suddenly due 
  to passage of a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ033-034-201600-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
444 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds will increase to 15 to 20 knots by sunrise 
  on Monday, increasing to 20 to 25 knots by Monday evening. 
  Seas will build to 4 to 8 feet by late Monday.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

* ADDITIONAL DETAILS...The wind increase will occur suddenly due 
  to passage of a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
881 
WHUS72 KKEY 201322
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
822 AM EST Mon Jan 20 2020

GMZ033>035-044-054-055-074-075-201600-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
822 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...North winds will increase to 20 to 25 knots through the
  afternoon. Seas will build to 7 to 9 feet by late in the 
  afternoon.

* WHERE...The southeastern Gulf of Mexico including the Dry
  Tortugas, the Western Straits of Florida, Hawk Channel from 
  west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of 
  Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out 
  to 5 Fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
321 
WHUS72 KKEY 201548
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1048 AM EST Mon Jan 20 2020

GMZ033>035-044-054-055-074-075-210000-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1048 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds will increase to near 20 knots through the 
  afternoon. Seas will build to 7 to 9 feet by late in the 
  afternoon.

* WHERE...The southeastern Gulf of Mexico including the Dry 
  Tortugas, the Western Straits of Florida, Hawk Channel from 
  west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of 
  Mexico from west end of Seven Mile Bridge to Halfmoon Shoal 
  out to 5 Fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$


APA
082 
WHUS72 KKEY 202130
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
430 PM EST Mon Jan 20 2020

GMZ031-032-042-043-052-053-072-073-210530-
/O.EXA.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
430 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds will increase to near 20 knots. Seas will
  build to 3 to 6 feet in the outer Straits southeast of the
  Middle and Upper Keys. 

* WHERE...Eastern Straits of Florida, Hawk Channel from Ocean Reef
  to west end of Seven Mile Bridge, Florida Bay, and Bayside from
  Craig Key to west end of Seven Mile Bridge.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ033>035-044-054-055-074-075-210530-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
430 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds will increase to near 20 knots with
  occasional gusts near 25 knots tonight. Seas will build to as
  high as 9 feet in the deep Gulf waters, as well as the coastal
  waters south of Dry Tortugas.

* WHERE...The southeastern Gulf of Mexico including the Dry 
  Tortugas, the Western Straits of Florida, Hawk Channel from 
  west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of 
  Mexico from west end of Seven Mile Bridge to Halfmoon Shoal 
  out to 5 Fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

APA
396 
WHUS72 KKEY 210326
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1026 PM EST Mon Jan 20 2020

GMZ031>035-042>044-052>055-072>075-211200-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-200121T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1026 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds 20 to 25 knots. Seas will build to as high 
  as 9 feet in the deep Gulf waters, as well as the coastal waters
  south of Dry Tortugas.

* WHERE...The southeastern Gulf of Mexico including the Dry
  Tortugas, the Straits of Florida, Hawk Channel, the Gulfside and
  Bayside waters of the Lower and Middle Keys, and Florida Bay. 

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
818 
WHUS72 KKEY 211001
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
501 AM EST Tue Jan 21 2020

GMZ031>035-042>044-052>055-072>075-211600-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
501 AM EST Tue Jan 21 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds 20 to 25 knots, increasing today and tonight
  to 25 to 30 knots. Seas will build to as high as 12 feet in the
  deep Gulf waters, as well as the westernmost Florida Straits.

* WHERE...The southeastern Gulf of Mexico including the Dry 
  Tortugas, the Straits of Florida, Hawk Channel, the Gulfside 
  and Bayside waters of the Lower and Middle Keys, and Florida 
  Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
114 
WHUS72 KKEY 211539
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1039 AM EST Tue Jan 21 2020

GMZ031>035-042>044-052>055-072>075-211645-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1039 AM EST Tue Jan 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...North winds 20 to 25 knots, increasing this evening to 25
  to 30 knots. Seas will build to 7 to 13 feet in the deep Gulf
  waters, as well as the westernmost Straits of Florida.

* WHERE...The southeastern Gulf of Mexico including the Dry 
  Tortugas, the Straits of Florida, Hawk Channel, the Gulfside 
  and Bayside waters of the Lower and Middle Keys, and Florida 
  Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 3:28 PM EST, 6 hours 48 minutes earlier.

Area forecast discussion, Jan 19, 3:28 PM EST, 6 hours 48 minutes before
Area Forecast Discussion
National Weather Service Key West FL
328 PM EST Sun Jan 19 2020

.DISCUSSION...
Persistent cloudiness associated with earlier confluence between
Cuba and the Florida Keys, a significant inversion (for the Keys)
just below 10,000 feet and a very weak warm advection veering wind
profile has maintained isolated to scattered showers to the south
of the Lower Keys. While temperatures reached near 80 degrees up
the island chain with sunshine decreasing southeast winds, the
Key West vicinity featured a stratocumulus near overcast, stratus
fractus, mid 70s and moderate southeast breezes due to evaporative
cooling/download momentum transfer.

Indications that this local feature will erode this evening with
the approach of an upper trough and attendant significant cold
front. Scattered showers will overspread from the Gulf of Mexico
with initial moisture convergence with the frontal boundary and
increasing cyclonic flow aloft. Cannot rule out a few lightning
strikes over waters mainly west and north of Key West, but opted
for strictly showers for the Keys beginning in the pre-dawn hours.
Lapse rates aloft remain weak, closer to 5C through several select
layers. This front will usher in the coolest air of the season,
albeit gradually with northerly winds pushing into Dry Tortugas
Monday morning...and offshore the Upper Keys probably during mid
to late afternoon hours. Guidance has been slowly converging on
the prospects of widespread sub-60F degree minimums Tuesday night,
and likely Wednesday night through most of the Keys as well.

As has been the case this cool season, the pattern remains
progressive with the upper trough axis departing by late
Wednesday. Flat shortwave ridging aloft combined with a surface
high becoming entrenched on the east coast will allow for a
gradual temperature moderation with moderate to fresh east
winds...and shallow moisture allowing for slight to low chance
rain probabilities later this week.

&&

.MARINE...
Winds are expected to be mostly southerly and light this evening,
while gradually turning northwest to north by morning mostly from
Marathon westward. Northerly winds will surge near and behind the
cold front, reaching caution levels over most of the nearshore
waters by Monday afternoon, however mariners should prepare for
the possibility of winds a bit higher reaching Small Craft
Advisory (SCA) criteria by midday over waters west and north of
Key West. In any case, winds in the SCA range are likely over all
Florida Keys coastal waters by Monday evening, and continuing
through early Wednesday. Winds are expected to turn east by
Thursday as high pressure builds down the U.S. east coast, at
moderate to fresh speeds. Some delay in the east breeze freshening
may occur over the Florida Bay and nearshore Gulf of Mexico waters
Thursday-Friday depending how chilly those shallow waters become.

&&

.AVIATION...
VFR ceilings FL050-070 are expected to continue into early evening
at Key West, with clearer skies at KMTH. Southeast to south winds
of 5 to 10 knots, temporarily higher at KEYW for the next few
hours, are expected this evening. Winds will gradually become
north by Monday morning with a gradual increase to 10 to 15 knots
through the day. A few showers could remain in the vicinity of Key
West this evening, otherwise vicinity showers were included
generally from sunrise Monday onward. Increasing chances for MVFR
ceilings and possible brief IFR visibilities in showers are
expected from shortly before sunrise and throughout the day
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  69  75  61  67 / 40 40 10 -
Marathon  69  75  60  67 / 30 40 10 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...JR
Aviation/Nowcasts....SDR/JR/Haner
Data Collection......KBL

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 19, 4:04 AM EST, 18 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
404 AM EST Sun Jan 19 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-201000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
404 AM EST Sun Jan 19 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Keys beginning Monday and continuing
through at least Wednesday.

A Small Craft Advisory may be needed for portions of the waters
each day thereafter, with the best chances in the extended being
Thursday night and Friday.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

WLC

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.